Alert archive / Oklahoma / Freeze Watches in 2021

Freeze Watch 2, NWS Norman, OK

April 18, 20218 counties in Oklahoma

NWS Norman, OK issued this freeze watch at Apr 18, 2021, 2:03 AM CDT for 8 counties in Oklahoma. It took effect at Apr 20, 2021, 5:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 18, 2021, 2:03 AM CDT (07:03 UTC)
In effect from
Apr 20, 2021, 5:00 AM CDT
Expired
Apr 19, 2021, 2:12 AM CDT
In force
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 100 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1545 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

137 
WWUS74 KOUN 180703
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
203 AM CDT Sun Apr 18 2021

OKZ004>006-009>011-014-015-181515-
/O.NEW.KOUN.FZ.A.0002.210420T1000Z-210420T1500Z/
/O.NEW.KOUN.FZ.A.0003.210421T0600Z-210421T1400Z/
Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Cheyenne, Hammon, Seiling, Vici, Taloga, and Leedey
203 AM CDT Sun Apr 18 2021

...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...For the first Freeze Watch, sub-freezing temperatures as
  low as 29 possible. For the second Freeze Watch, sub- freezing
  temperatures as low as 25 possible.

* WHERE...Harper, Woods, Alfalfa, Ellis, Woodward, Major, Roger 
  Mills and Dewey Counties.

* WHEN...For the first Freeze Watch, from late Monday night 
  through Tuesday morning. For the second Freeze Watch, from 
  late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

OKZ007-008-012-013-016>047-050-TXZ083>090-181515-
/O.NEW.KOUN.FZ.A.0003.210421T0600Z-210421T1400Z/
Grant-Kay-Garfield-Noble-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Love-Hardeman-Foard-Wilbarger-Wichita-
Knox-Baylor-Archer-Clay-
Including the cities of Medford, Pond Creek, Lamont, Wakita, 
Ponca City, Blackwell, Enid, Perry, Weatherford, Clinton, 
Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, 
Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, 
Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City,
Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha,
Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, 
Seminole, Wewoka, Holdenville, Wetumka, Hollis, Mangum, Granite, 
Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Pauls Valley, 
Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, 
Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Marietta, 
Thackerville, Quanah, Crowell, Vernon, Sheppard AFB, 
Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday,
Lakeside City, Scotland, and Henrietta
203 AM CDT Sun Apr 18 2021

...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 28 possible.

* WHERE...Portions of central, east central, northern, 
  northwest, southeast, southern, southwest and western Oklahoma 
  and northern Texas.

* WHEN...From late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
3 follow-up statements
805 
WWUS74 KOUN 181500
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1000 AM CDT Sun Apr 18 2021

OKZ004>006-009>011-014-015-182200-
/O.CON.KOUN.FZ.A.0002.210420T1000Z-210420T1500Z/
/O.CON.KOUN.FZ.A.0003.210421T0600Z-210421T1400Z/
Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Cheyenne, Hammon, Seiling, Vici, Taloga, and Leedey
1000 AM CDT Sun Apr 18 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...For the first Freeze Watch, sub-freezing temperatures 
  as low as 29 possible. For the second Freeze Watch, sub- 
  freezing temperatures as low as 25 possible.

* WHERE...Harper, Woods, Alfalfa, Ellis, Woodward, Major, Roger 
  Mills and Dewey Counties.

* WHEN...For the first Freeze Watch, from late Monday night 
  through Tuesday morning. For the second Freeze Watch, from 
  late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

OKZ007-008-012-013-016>047-050-TXZ083>090-182200-
/O.CON.KOUN.FZ.A.0003.210421T0600Z-210421T1400Z/
Grant-Kay-Garfield-Noble-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Love-Hardeman-Foard-Wilbarger-Wichita-
Knox-Baylor-Archer-Clay-
Including the cities of Medford, Pond Creek, Lamont, Wakita, 
Ponca City, Blackwell, Enid, Perry, Weatherford, Clinton, 
Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, 
Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, 
Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City,
Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha,
Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, 
Seminole, Wewoka, Holdenville, Wetumka, Hollis, Mangum, Granite, 
Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Pauls Valley, 
Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, 
Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Marietta, 
Thackerville, Quanah, Crowell, Vernon, Sheppard AFB, 
Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday,
Lakeside City, Scotland, and Henrietta
1000 AM CDT Sun Apr 18 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 28 possible.

* WHERE...Portions of central, east central, northern, 
  northwest, southeast, southern, southwest and western Oklahoma 
  and northern Texas.

* WHEN...From late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
001 
WWUS74 KOUN 182109
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
409 PM CDT Sun Apr 18 2021

OKZ004>006-009>011-014-015-191100-
/O.CON.KOUN.FZ.A.0002.210420T1000Z-210420T1500Z/
/O.CON.KOUN.FZ.A.0003.210421T0600Z-210421T1400Z/
Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Cheyenne, Hammon, Seiling, Vici, Taloga, and Leedey
409 PM CDT Sun Apr 18 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...For the first Freeze Watch, sub-freezing temperatures 
  as low as 29 possible. For the second Freeze Watch, sub- 
  freezing temperatures as low as 25 possible.

* WHERE...Harper, Woods, Alfalfa, Ellis, Woodward, Major, Roger 
  Mills and Dewey Counties.

* WHEN...For the first Freeze Watch, from late Monday night 
  through Tuesday morning. For the second Freeze Watch, from 
  late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

OKZ007-008-012-013-016>047-050-TXZ083>090-191100-
/O.CON.KOUN.FZ.A.0003.210421T0600Z-210421T1400Z/
Grant-Kay-Garfield-Noble-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Love-Hardeman-Foard-Wilbarger-Wichita-
Knox-Baylor-Archer-Clay-
Including the cities of Medford, Pond Creek, Lamont, Wakita, 
Ponca City, Blackwell, Enid, Perry, Weatherford, Clinton, 
Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, 
Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, 
Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City,
Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha,
Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, 
Seminole, Wewoka, Holdenville, Wetumka, Hollis, Mangum, Granite, 
Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Pauls Valley, 
Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, 
Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Marietta, 
Thackerville, Quanah, Crowell, Vernon, Sheppard AFB, 
Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday,
Lakeside City, Scotland, and Henrietta
409 PM CDT Sun Apr 18 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 28 possible.

* WHERE...Portions of central, east central, northern, 
  northwest, southeast, southern, southwest and western Oklahoma 
  and northern Texas.

* WHEN...From late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
633 
WWUS74 KOUN 190712
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
212 AM CDT Mon Apr 19 2021

OKZ004>006-009>011-014-015-191515-
/O.UPG.KOUN.FZ.A.0002.210420T1000Z-210420T1500Z/
/O.NEW.KOUN.FZ.W.0002.210420T0900Z-210420T1500Z/
/O.CON.KOUN.FZ.A.0003.210421T0600Z-210421T1400Z/
Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Cheyenne, Hammon, Seiling, Vici, Taloga, and Leedey
212 AM CDT Mon Apr 19 2021

...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM CDT TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 28 expected. For the Freeze Watch, sub-freezing temperatures
  as low as 27 possible.

* WHERE...Harper, Woods, Alfalfa, Ellis, Woodward, Major, Roger 
  Mills and Dewey Counties.

* WHEN...For the Freeze Warning, from 4 AM to 10 AM CDT Tuesday. 
  For the Freeze Watch, from late Tuesday night through 
  Wednesday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

OKZ021-191515-
/O.NEW.KOUN.FZ.W.0002.210420T0900Z-210420T1500Z/
/O.CON.KOUN.FZ.A.0003.210421T0600Z-210421T1400Z/
Beckham-
Including the cities of Elk City and Sayre
212 AM CDT Mon Apr 19 2021

...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM CDT TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 31 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 30 possible.

* WHERE...Beckham County.

* WHEN...For the Freeze Warning, from 4 AM to 10 AM CDT Tuesday. 
  For the Freeze Watch, from late Tuesday night through 
  Wednesday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

OKZ007-008-012-013-016>020-022>047-050-TXZ083>090-191515-
/O.CON.KOUN.FZ.A.0003.210421T0600Z-210421T1400Z/
Grant-Kay-Garfield-Noble-Custer-Blaine-Kingfisher-Logan-Payne-
Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-
Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-Tillman-
Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson-
Carter-Johnston-Love-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-
Archer-Clay-
Including the cities of Medford, Pond Creek, Lamont, Wakita, 
Ponca City, Blackwell, Enid, Perry, Weatherford, Clinton, 
Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, 
Stillwater, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, 
Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud,
Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, 
Holdenville, Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, 
Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, 
Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, 
Waurika, Ringling, Ryan, Ardmore, Tishomingo, Marietta, 
Thackerville, Quanah, Crowell, Vernon, Sheppard AFB, 
Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday,
Lakeside City, Scotland, and Henrietta
212 AM CDT Mon Apr 19 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 28 possible.

* WHERE...Portions of central, east central, northern, 
  northwest, southeast, southern, southwest and western Oklahoma 
  and northern Texas.

* WHEN...From late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this freeze watch went out at Apr 18, 2:00 AM CDT, 3 minutes earlier.

Area forecast discussion, Apr 18, 2:00 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Norman OK
200 AM CDT Sun Apr 18 2021

...New LONG TERM...

.SHORT TERM...
(This evening through Sunday)
Issued at 220 PM CDT Sat Apr 17 2021

Scattered light showers/sprinkles possible through mid-evening
across northern into central Oklahoma as s/wv trough progresses
eastward across Kansas. While the capping inversion does erode
somewhat late this afternoon and this evening, it should remain
pronounced enough to discourage deep convection. There is a deep
enough layer of moisture beneath the cap, evident by expansive
stratocu field across Kansas and Oklahoma this afternoon, to allow
these showers to persist into the evening. Main area that could be
impacted appears to be around Medford/Enid/Ponca City, southward
toward Stillwater.

Otherwise, a general clearing trend is expected tonight into Sunday,
and with the decreasing northerly wind, a light freeze appears
possible across portions of northern and western Oklahoma. If we see
enough clearing and winds weaken sufficiently, could see patchy
frost as far south as our western north Texas counties and eastward
into central Oklahoma. Amount of mid-level cloud cover will be
tricky, with bands of clouds associated with mentioned s/wv trough
across northern and central Oklahoma, and deformation band farther
south and west. Winds not expected to drop off completely, but light
enough where we could get patchy frost in sheltered areas. We will
go ahead and mention frost in the forecast for late tonight and
early Sunday morning. With less cloud cover Sunday, we should warm
up into the 60s most areas.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 200 AM CDT Sun Apr 18 2021

Warm conditions on Monday will give way to a period of cooler
weather when a cold front arrives Monday evening to northwestern OK.
The front will move out of southeast OK by midday Tuesday. A well-
defined upper short-wave trough, extending from a low over southern
Ontario, will accompany the front. Along with a strong MSLP gradient
and vertical mixing, winds nearing advisory criteria are expected in
western Oklahoma Tuesday morning behind the cold front. Limited
moisture, but sufficient lift will bring a chance for rain/snow to
northwestern OK early Tuesday as the trough passes quickly to the
east. The air mass will be cool enough to bring a freeze to
northwestern OK Tuesday morning. As the surface high drifts over OK
Wednesday morning, most of western and central OK may have freezing
temperatures. A freeze watch is in effect for these two mornings.
Lower-level moisture will travel north over western TX and the
panhandles while several waves in northwesterly flow and an upper low
in the southwestern U.S. evolve together to bring a period of lift
over OK. Rain chances increase through Friday afternoon. Afterward,
a cold front is expected Saturday with the main part of the upper
low well south of the Red River. Given the flow regime, the surface
air mass will probably pass to the northeast of OK.

&&

.AVIATION...
(06Z TAFS)
Issued at 1059 PM CDT Sat Apr 17 2021

Unrestricted ceilings and visibilities are expected through the
period.

Low to mid level clouds will be abundant tonight, but any
ceilings should remain VFR. Northwest winds will shift to to
south/southeast toward the end of the TAF period.

Mahale

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  63  40  72  38 /   0   0   0  10
Hobart OK         66  37  73  36 /   0   0   0  20
Wichita Falls TX  66  39  74  43 /   0   0   0  10
Gage OK           65  35  73  29 /   0   0   0  30
Ponca City OK     64  37  73  35 /   0   0   0  30
Durant OK         66  42  73  47 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Watch from late Tuesday night through Wednesday morning
     for OKZ004>047-050.

     Freeze Watch from late Monday night through Tuesday morning for
     OKZ004>006-009>011-014-015.

TX...Freeze Watch from late Tuesday night through Wednesday morning
     for TXZ083>090.

&&

SHORT TERM...11
LONG TERM....09
AVIATION...10
Hazardous weather outlook, Apr 17, 2:19 PM CDT, 11 hours 44 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
219 PM CDT Sat Apr 17 2021

OKZ004>048-050>052-TXZ083>090-181000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
219 PM CDT Sat Apr 17 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Freeze...
A light freeze is expected across northwest Oklahoma tonight and
early Sunday morning. Patchy frost is also possible farther south
all the way into western north Texas and also eastward into
central Oklahoma. Cover tender vegetation to avoid damage or
bring indoors if possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Thunderstorm chances return next Thursday and Friday. Severe
storms appear possible.

.Snow...
Light accumulations of snow will be possible across northern and
western Oklahoma Monday night and Tuesday morning. No significant
impacts are currently expected.

.Freeze...
Freezing temperatures are possible again Tuesday and Wednesday
mornings northern and western Oklahoma. Frost conditions will be
seen farther south across most of Oklahoma and northern Texas
Wednesday morning. Cover tender vegetation to avoid damage or
bring it indoors if possible.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 2:03 AM CDTFreeze WatchOUNAlfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more46 hr

Nearby

Freeze Watches in Oklahoma, 2021Every freeze watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.